×

zbMATH — the first resource for mathematics

The multivariate skew-slash distribution. (English) Zbl 1081.60013
Summary: The slash distribution is often used as a challenging distribution for a statistical procedure. We define a skewed version of the slash distribution in the multivariate setting and derive several of its properties. The multivariate skew-slash distribution is shown to be easy to simulate from and can therefore be used in simulation studies. We provide various examples for illustration.

MSC:
60E05 Probability distributions: general theory
62H05 Characterization and structure theory for multivariate probability distributions; copulas
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Andrews, D.F.; Bickel, P.J.; Hampel, F.R.; Huber, P.J.; Rogers, W.H.; Tukey, J.W., Robust estimates of locationsurvey and advances, (1972), Princeton University Press Princeton, NJ · Zbl 0254.62001
[2] Arnold, B.C.; Beaver, R.J., The skew-Cauchy distribution, Statist. probab. lett., 49, 285-290, (2000) · Zbl 0969.62037
[3] Arnold, B.C.; Beaver, R.J., Skewed multivariate models related to hidden truncation and/or selective reporting, Test, 11, 7-54, (2002) · Zbl 1033.62013
[4] Azzalini, A., A class of distributions which includes the normal ones, Scand. J. statist., 12, 171-178, (1985) · Zbl 0581.62014
[5] Azzalini, A.; Capitanio, A., Statistical applications of the multivariate skew normal distribution, J. roy. statist. soc. ser. B, 61, 579-602, (1999) · Zbl 0924.62050
[6] Azzalini, A.; Capitanio, A., Distributions generated by perturbation of symmetry with emphasis on a multivariate skew-t distribution, J. roy. statist. soc. ser. B, 65, 367-389, (2003) · Zbl 1065.62094
[7] Azzalini, A.; Dalla Valle, A., The multivariate skew-normal distribution, Biometrika, 83, 715-726, (1996) · Zbl 0885.62062
[8] Branco, M.D.; Dey, D.K., A general class of multivariate skew-elliptical distributions, J. multivariate anal., 79, 99-113, (2001) · Zbl 0992.62047
[9] Cook, R.D.; Weisberg, S., An introduction to regression graphics, (1994), Wiley New York · Zbl 0925.62287
[10] Fang, K.-T.; Kotz, S.; Ng, K.-W., Symmetric multivariate and related distributions, (1990), Chapman & Hall New York
[11] Fernández, C.; Steel, M.J.F., On Bayesian modelling of fat tails and skewness, J. amer. statist. assoc., 93, 359-371, (1998) · Zbl 0910.62024
[12] Genton, M.G., Loperfido, N., 2005. Generalized skew-elliptical distributions and their quadratic forms. Ann. Inst. Statist. Math., to appear. · Zbl 1083.62043
[13] Genton, M.G.; He, L.; Liu, X., Moments of skew-normal random vectors and their quadratic forms, Statist. probab. lett., 51, 319-325, (2001) · Zbl 0972.62031
[14] Gross, A.M., A Monte Carlo swindle for estimators of location, J. roy. statist. soc. ser. C appl. statist., 22, 347-353, (1973)
[15] Jones, M.C., Multivariate t and beta distributions associated with the multivariate F distribution, Metrika, 54, 215-231, (2001) · Zbl 1021.62042
[16] Jones, M.C.; Faddy, M.J., A skew extension of the t distribution, with applications, J. roy. statist. soc. ser. B, 65, 159-174, (2003) · Zbl 1063.62013
[17] Kafadar, K., A biweight approach to the one-sample problem, J. amer. statist. assoc., 77, 416-424, (1982)
[18] Ma, Y.; Genton, M.G., A flexible class of skew-symmetric distributions, Scand. J. statist., 31, 459-468, (2004) · Zbl 1063.62079
[19] Morgenthaler, S.; Tukey, J.W., Configural polysamplinga route to practical robustness, (1991), Wiley New York · Zbl 0756.62016
[20] Mosteller, F.; Tukey, J.W., Data analysis and regression, (1977), Addison-Wesley Reading, MA
[21] Rogers, W.H.; Tukey, J.W., Understanding some long-tailed symmetrical distributions, Statist. neerlandica, 26, 211-226, (1972) · Zbl 0245.62021
[22] Sahu, S.K.; Dey, D.K.; Branco, M.D., A new class of multivariate skew distributions with applications to Bayesian regression models, Canad. J. statist., 41, 129-150, (2003) · Zbl 1039.62047
[23] Wang, J., Boyer, J., Genton, M.G., 2004. A skew-symmetric representation of multivariate distributions. Statist. Sinica, to appear. · Zbl 1060.62059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.